Cholesterol Support
7,660 members2,179 posts

Statins and sharp pains

Hi

I’m new here. I’m on my 3rd statin (Rosuvastatin) having had Atorvastatin and then Pravastatin and seem to be suffering from random pains in my chest area. It’s not Angina as I’ve used my GTN spray with no real effect. The pains only last a minute or so at a time but are quite unnerving.

I was admitted in May 2017 with bilateral pneumonia and acute heart failure (33% ejection fraction). 3 attempts and now have 4 Stents in right and left arteries.

Atorvastatin cause leg camps and Pravastatin wasn’t effective as needed. So now Rosuvastatin.

Has anyone had similar issues?

Thanks

David

10 Replies
oldestnewest

This is simple to respond to. Go to Side effects statins group on Facebook. 3500 members with side effects.go there. Also ask your doctor for details of any study at any time that shows an ARR absolute risk reduction owing to statins. Then immediately stop taking them. Immediately do all lifestyle changes possible

1 like
Reply

Hi Paul

Many thanks, I will go and look now

Reply

How did you get on?

Reply

To be fair I can’t see any good reason to be taking them. However my consultant has said I need them, so until I see him in January, perhaps I should continue as this set I have only been on them for just over a week.

A GP is a GP and not a specialist so I wouldn’t expect too much from them.

The pains are really worrying me though and the mind is an incredible force!

Reply

How did you get on in the Facebook forum?

Reply

I Joined the group and to be honest couldn’t find a good word ...

Reply

I hope they didn’t just scream come off statins but suggested what to do instead..,

Reply

Screaming would be a good one...

Reply

In absolute fairness I also strongly suggest you go to a site called Science Based Medicine and search for statins there.,,

Reply

I had a triple bypass March 2015 - initially put on a variety of medication including Rosuvastatin. I had severe shoulder pain within 8-9 months. I changed my diet and lifestyle, lost 40 lbs and hit my optimal wait. During this process I slowly reduced my statin medication until I was completely off of it.

I recommend you read this and follow through with it - it is what I'm doing and extremely well.

practicingmedicinewithoutal...

Vitamin C helps the body repair all tissues - so you can repair the damage to your blood vessels and heart muscle over the course of time.

Until you get off the statins, make sure you take CoQ10 it is a vital enzyme for muscle maintenance and to offset the deleterious effects of the statins:

webmd.com/heart-disease/hea...

Reply

You may also like...